Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 11, 2021, 6:33 PM EDT for Hampton County, South Carolina. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:33 PM EDT (22:33 UTC)
- Expired
- Jul 11, 2021, 6:45 PM EDT
- In force
- 12 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 11 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WWUS82 KCHS 112233
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
633 PM EDT Sun Jul 11 2021
SCZ042-043-047-048-112245-
Inland Jasper-Hampton-Beaufort-Inland Colleton-
633 PM EDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON,
COLLETON AND JASPER COUNTIES...
At 633 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Pocotaligo to
near Pineland, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Hendersonville, Coosawhatchie, Pineland, Early Branch,
Cummings, Gillisonville and McPhersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3260 8083 3253 8122 3277 8108 3285 8068
TIME...MOT...LOC 2233Z 213DEG 21KT 3266 8089 3259 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:07 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 11, 6:07 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Charleston SC 607 PM EDT Sun Jul 11 2021 .SYNOPSIS... Atlantic high pressure will extend across the area through this weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... No big changes were made for the early evening update. Scattered showers/tstms will impact mainly areas along/west of I-95 for the next few hours. Convection should wane after sunset with dry conditions prevailing overnight. Lows will range from the lower 70s well inland to around 80 at the beaches and Downtown Charleston. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Atlantic high pressure at the surface and aloft will prevail through the period, maintaining typical July weather. The best coverage of diurnal convection will be across inland areas due to a surface trough and occasional shortwave energy. Elsewhere, a moderate to strong mid-level cap will limit convective development. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... High pressure at the surface and aloft will maintain control of the local weather late week into the weekend. Typical summertime convective pattern is expected. Scattered showers and thunderstorms are possible each day, generally driven by daytime heating and mesoscale boundaries such as the sea breeze and convective outflows. Temperatures through the period will be within a few degrees of mid July normals. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... VFR. Early evening showers/tstms should remain west of all three terminals. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms, mainly during the daytime hours. && .MARINE... This Evening and Tonight: High pressure across the western Atlantic will extend across local waters through the night while an upper lvl low approaches the Florida coast late. South winds gusting up to 15- 20 kt early this evening will gradually turn more south-southwest overnight and remain no higher than 10-15 kt. Seas will average between 1-3 ft early, then build to 2-4 ft tonight. Monday through Friday: No marine concerns expected through Friday as Atlantic high pressure extends across the area. Southerly flow will generally remain in the 10-15 kt in the Georgia offshore waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 11, 3:25 AM EDT, 15 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 325 AM EDT Sun Jul 11 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 325 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 11, 5:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM RIP CURRENTS 1 SSE TYBEE ISLAND 31.99N 80.85W
07/11/2021 CHATHAM GA FIRE DEPT/RESCUE
SEVERAL STRONG RIP CURRENTS HAVE FORMED WITHIN THE PAST
HOUR SOUTH OF 14TH ST AND ARE ONGOING. THE RIP CURRENTS
ARE 50 FEET WIDE AND ARE GOING OUT 100 FEET. TWO
RESCUES.
&&
EVENT NUMBER CHS2100414
CHSSpecial weather statement, Jul 11, 5:34 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston SC
534 PM EDT Sun Jul 11 2021
GAZ100-112145-
Bulloch-
534 PM EDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY...
At 533 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Portal, or 8 miles west of Statesboro,
moving north at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Portal and Hopeulikit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3261 8198 3256 8175 3243 8188 3245 8195
3247 8197
TIME...MOT...LOC 2133Z 197DEG 13KT 3249 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 11, 6:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
633 PM EDT Sun Jul 11 2021
SCZ042-043-047-048-112245-
Inland Jasper-Hampton-Beaufort-Inland Colleton-
633 PM EDT Sun Jul 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON,
COLLETON AND JASPER COUNTIES...
At 633 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Pocotaligo to
near Pineland, and moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Hendersonville, Coosawhatchie, Pineland, Early Branch,
Cummings, Gillisonville and McPhersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3260 8083 3253 8122 3277 8108 3285 8068
TIME...MOT...LOC 2233Z 213DEG 21KT 3266 8089 3259 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:13 PM EDT | Special Weather Statement | CHS | Hampton | 32 min |
| Jul 11, 7:45 PM EDT | Special Weather Statement | CHS | Hampton | 30 min |
| Jul 11, 5:34 PM EDT | Special Weather Statement | CHS | Bulloch | 11 min |
| Jul 11, 6:46 PM EDT | Special Weather Statement | CHS | Effingham | 14 min |
| Jul 11, 6:50 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 55 min |
| Jul 11, 6:58 PM EDT | Special Weather Statement | CHS | Effingham | 17 min |
| Jul 11, 7:32 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 58 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.